MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP303H
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: lot #: pdp303h, lj7csmv.Did any needle fall into patient? no if yes, was it retrieved? and how? any patient consequences/ae outcome as a result of the event report? no patient consequences known.Was the procedure completed successfully? and how? procedure completed successfully with new sutures.Were both needles that presented with issue being used on same patient/single procedure? yes.
 
Event or Problem Description
It was reported that a patient underwent a hemicolectomy on (b)(6) 2018 and suture was used.During the procedure, the needle pull-off during tissue passage.Another like device was used to complete the procedure with no adverse patient consequences.Additional information had been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.A detached needle, dispensed suture, a paper lid and one empty winding former were returned for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and slightly marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The dispensed suture was examined along of the strand and no defects were observed.However, the end of the suture is severely damaged (flat) appears to be by the use of a surgical instrument.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.

Brand Name
PDS+ VIO 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7518317
Report Number2210968-2018-72821
Device Sequence Number13859625
Product Code NEW
UDI-Device Identifier10705031047969
UDI-Public10705031047969
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberPDP303H
Device Lot NumberLJ7CSMV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1